Frugal Village Forums banner
1 - 9 of 9 Posts

·
Registered
Joined
·
380 Posts
Discussion Starter · #1 ·
My daughter has been getting the shot for two years. She has totally changed in personality. She has been gaining weight also. Not good when you are in the military. We finally talked her into going off the shots. We have read some really bad things about the effects of this shot. I was wondering if anyone has gone off the shots?

Thanks

Scooby
 

·
Registered
Joined
·
189 Posts
I was also on the Depro shot...I stopped taking it because it stopped my periods alltogether....some people may say this is a good thing....lol....but I just dint feel right about it...I mean...its what yer body is sposed to do naturally right??,......I also felt a lot of side effects from the hormones...including my hair falling out at a really scary rate
 

·
Registered
Joined
·
380 Posts
Discussion Starter · #3 ·
Yes her periods stopped and she hasn't had one in 2 years.
Has yours started again? I read it sometimes takes quite a while.

Thanks for your reply.

Scooby
 

·
Registered
Joined
·
4,227 Posts
I am currently taking the Depo shot... have been for almost a year.
My periods have stopped altogether also... and I love it! lol
The doctor said this happens to almost everyone. Once in a while I have a little spotting for a day or so.
I have not had any other side effects at all. I am very pleased.


How is your daughter doing, scooby? Did she stop the shots? Update us. :)
 

·
TammyBob
Joined
·
6,981 Posts
My SIL was on the depo.It stopped her periods and made her gain weight as well.I asked my Dr about it after Jackson was born and he said he didn't recommend it because it stops your period.He said that was not good because it causes your uterus lining to build up,where as when you have a period it sheds the lining every month.The more the lining builds up,the greater your risk of cancer is.
My SIL was on it for about 5 years and the health dept (where she got the shot) said after 5 years,she needed to come off of it.
Well she went on the pill and within 2 months she was preg...WITH TWINS!!! Not sure if the depo shot had anything to do with the twins...twins run in our family...
 

·
Master Dollar Stretcher aka AngeleeBob
Joined
·
1,471 Posts
I was on the depo shot for 1 1/2 years and I swear I was a crazed hormonal nut the entire time. I gained weight and lost an amazing amount of hair and my first period after getting off the shot was about 3-4 months later and I don't know how I lived through it. I would not advise anyone to take this crazy thing. ( I feel very strong about it)
 

·
Registered
Joined
·
380 Posts
Discussion Starter · #7 ·
I agree! My DD has been off since April. Sept was her first period. Her mood has improved greatly. She is fighting/struggling to take the weight off. But I will never advise anyone to go on the shots.
 

·
Registered
Joined
·
4,227 Posts
Hmm.. guess I'm the minority. It hasn't bothered me one bit.
 

·
Registered
Joined
·
226 Posts
I have taken the shot for 6 years,with minimal side effects. I have gained a few pounds, but I also passed the 40 mark, so that is normal pattern for my family, even without the shots. I get maybe one or two very emotional days.. and that is it. Works for me.
 
1 - 9 of 9 Posts
Top